Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 55, NWS Des Moines, IA

June 8, 2008Crawford County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 8, 2008, 1:27 AM CDT for Crawford County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 1:27 AM CDT (06:27 UTC)
Expired
Jun 8, 2008, 7:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Crawford County, IA

The radar

The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:05 AM CDTFLASH FLOOD2 Ne Denison, IAHIGHWAY 39 CLOSED BETWEEN DENISON AND DELOIT..

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 158 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2062 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 080629
FFWDMX
IAC047-081230-
/O.NEW.KDMX.FF.W.0055.080608T0627Z-080608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
127 AM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN WEST CENTRAL IOWA...

* UNTIL 730 AM CDT

* AT 126 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED           
  FLASH FLOODING FROM HEAVY RAINFALL THAT OCCURRED ACROSS THE AREA   
  LAST EVENING...HOWEVER ADDITIONAL RAINFALL IS EXPECTED TONIGHT     
  WHICH WILL CONTINUE TO CAUSE FLASH FLOODING THROUGHOUT THE WARNED  
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTSIDE...
  VAIL...SCHLESWIG...RICKETTS...KIRON...DELOIT AND CHARTER OAK.

FLOODING WAS REPORTED ALONG HIGHWAY 141 WEST OF CHARTER OAK. IN 
ADDITION...FLOODING IN AND AROUND DOW CITY...SCHLESWIG AS WELL AS 
WATER COVERING HIGHWAY 30 SOUTHWEST OF DOW CITY. 

OTTER CREEK NEAR KIRON CONTINUES TO FLASH FLOOD OUT OF ITS BANKS 
AND MAY BE AFFECTING MANY SECONDARY ROADS.  

ALTHOUGH THERE IS A BRIEF BREAK IN THE RAINFALL RIGHT 
NOW...ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES LATER 
TONIGHT ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.


LAT...LON 4221 9568 4221 9510 4190 9509 4186 9510
      4186 9568
TIME...MOT...LOC 0627Z 180DEG 0KT 4202 9536

$$

RUSSELL
5 follow-up statements
000 
WGUS73 KDMX 080732
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT SUN JUN 8 2008

IAC047-081230-
/O.CON.KDMX.FF.W.0055.000000T0000Z-080608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-
230 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CRAWFORD COUNTY...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA...WITH WIDESPREAD RADAR ESTIMATES OF THREE TO FOUR INCHES 
ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WESTSIDE...VAIL...SCHLESWIG...RICKETTS...KIRON...DELOIT...DOW 
CITY...AND CHARTER OAK.

FLOODING CONTINUES ALONG HIGHWAY 141 WEST OF CHARTER OAK. IN 
ADDITION...FLOODING IN AND AROUND DOW CITY...SCHLESWIG AS WELL AS 
WATER COVERING HIGHWAY 30 SOUTHWEST OF DOW CITY. 

OTTER CREEK NEAR KIRON IS FLASH FLOODING OUT OF ITS BANKS AND MAY BE 
AFFECTING MANY SECONDARY ROADS.  

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGHOUT THE 
EARLY MORNING HOURS ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.

LAT...LON 4221 9568 4221 9510 4190 9509 4186 9510
      4186 9568
TIME...MOT...LOC 0730Z 180DEG 0KT 4202 9536

$$

RUSSELL
000 
WGUS73 KDMX 080847
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CDT SUN JUN 8 2008

IAC047-081230-
/O.CON.KDMX.FF.W.0055.000000T0000Z-080608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-
346 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CRAWFORD COUNTY...

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA...WITH WIDESPREAD RADAR ESTIMATES OF THREE TO FOUR INCHES 
ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WESTSIDE...VAIL...SCHLESWIG...RICKETTS...KIRON...DELOIT...DOW 
CITY...AND CHARTER OAK.

FLOODING CONTINUES ALONG HIGHWAY 141 WEST OF CHARTER OAK. IN 
ADDITION...FLOODING IN AND AROUND DOW CITY...SCHLESWIG AS WELL AS 
WATER COVERING HIGHWAY 30 SOUTHWEST OF DOW CITY. 

OTTER CREEK NEAR KIRON IS FLASH FLOODING OUT OF ITS BANKS AND MAY BE 
AFFECTING MANY SECONDARY ROADS.  

FLASH FLOODING IS POSSIBLE NEAR DENISON WHERE THE EAST AND THE WEST 
FORKS OF THE BOYER RIVER MEET.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES THROUGHOUT THE 
EARLY MORNING HOURS ARE POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4221 9568 4221 9510 4190 9509 4186 9510
      4186 9568
TIME...MOT...LOC 0846Z 180DEG 0KT 4202 9536

$$
000 
WGUS73 KDMX 080904
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT SUN JUN 8 2008

IAC047-081230-
/O.CON.KDMX.FF.W.0055.000000T0000Z-080608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-
359 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CRAWFORD COUNTY...

AT 357 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WESTSIDE...VAIL...SCHLESWIG...RICKETTS...KIRON...DELOIT...
DENISON...AND CHARTER OAK.

LOCAL LAW ENFORCEMENT REPORTED HWY 39 CLOSED BETWEEN DENISON AND 
DELOIT...HWY 30 CLOSED BETWEEN DELOIT AND DUNLAP DUE TO THE ROADS 
BEING COVERED WITH WATER. NUMEROUS GRAVEL ROADS WERE WASHED OUT 
ACROSS THE COUNTY AS WELL.

FLOODING CONTINUES ALONG HIGHWAY 141 WEST OF CHARTER OAK. IN 
ADDITION...FLOODING IN AND AROUND DOW CITY...SCHLESWIG AS WELL AS 
WATER COVERING HIGHWAY 30 SOUTHWEST OF DOW CITY. 

OTTER CREEK NEAR KIRON IS FLASH FLOODING OUT OF ITS BANKS AND MAY BE 
AFFECTING MANY SECONDARY ROADS.  

FLASH FLOODING IS POSSIBLE NEAR DENISON WHERE THE EAST AND THE WEST 
FORKS OF THE BOYER RIVER MEET.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGHOUT THE 
EARLY MORNING HOURS ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4221 9568 4221 9510 4190 9509 4186 9510
      4186 9568
TIME...MOT...LOC 0859Z 180DEG 0KT 4202 9536

$$

RUSSELL
000 
WGUS73 KDMX 081022
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
516 AM CDT SUN JUN 8 2008

IAC047-081230-
/O.CON.KDMX.FF.W.0055.000000T0000Z-080608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-
516 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CRAWFORD COUNTY...

AT 510 AM CDT...THUNDERSTORMS CONTINUED PRODUCING FLASH FLOODING 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WESTSIDE...VAIL...SCHLESWIG...RICKETTS...KIRON...DELOIT...DENISON...A
ND CHARTER OAK.

LOCAL LAW ENFORCEMENT REPORTED HWY 39...HWY 30 CLOSED BETWEEN DELOIT 
AND DUNLAP DUE TO THE ROADS BEING COVERED WITH WATER. NUMEROUS 
GRAVEL ROADS WERE WASHED OUT ACROSS THE COUNTY AS WELL.

FLOODING CONTINUES ALONG HIGHWAY 141 WEST OF CHARTER OAK. IN 
ADDITION...FLOODING IN AND AROUND DOW CITY...SCHLESWIG AS WELL AS 
WATER COVERING HIGHWAY 30 SOUTHWEST OF DOW CITY. 

OTTER CREEK NEAR KIRON IS FLASH FLOODING OUT OF ITS BANKS AND MAY BE 
AFFECTING MANY SECONDARY ROADS.  

FLASH FLOODING IS POSSIBLE NEAR DENISON WHERE THE EAST AND THE WEST 
FORKS OF THE BOYER RIVER MEET.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGHOUT THE 
EARLY MORNING HOURS ARE POSSIBLE IN THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTSIDE...
VAIL...SCHLESWIG...RICKETTS...KIRON...DELOIT AND CHARTER OAK.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4221 9568 4221 9510 4190 9509 4186 9510
      4186 9568
TIME...MOT...LOC 1016Z 180DEG 0KT 4202 9536

$$

RUSSELL
000 
WGUS73 KDMX 081126
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
625 AM CDT SUN JUN 8 2008

IAC047-081230-
/O.CON.KDMX.FF.W.0055.000000T0000Z-080608T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD IA-
625 AM CDT SUN JUN 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CRAWFORD COUNTY...

AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTSIDE...
VAIL...SCHLESWIG...RICKETTS...KIRON...DELOIT AND CHARTER OAK.

LOCAL LAW ENFORCEMENT REPORTED HWY 30 CLOSED BETWEEN DELOIT AND 
DUNLAP DUE TO THE ROADS BEING COVERED WITH WATER. NUMEROUS GRAVEL 
ROADS WERE WASHED OUT ACROSS THE COUNTY AS WELL.

FLOODING CONTINUES ALONG HIGHWAY 141 WEST OF CHARTER OAK. IN 
ADDITION...FLOODING IN AND AROUND DOW CITY...SCHLESWIG AS WELL AS 
WATER COVERING HIGHWAY 30 SOUTHWEST OF DOW CITY. 

OTTER CREEK NEAR KIRON IS FLASH FLOODING OUT OF ITS BANKS AND MAY BE 
AFFECTING MANY SECONDARY ROADS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR IOWA.

LAT...LON 4221 9568 4221 9510 4190 9509 4186 9510
      4186 9568
TIME...MOT...LOC 1125Z 180DEG 0KT 4202 9536

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:30 PM CDT, 6 hours 57 minutes earlier.

Area forecast discussion, Jun 7, 6:30 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT SAT JUN 7 2008

.UPDATED 08/00Z AVIATION DISCUSSION...

.DISCUSSION...
HAVE UPDATED ZONES TO REFLECT THE INCREASED SFC WINDS ACROSS THE
AREA. INFLOW NOW UP TO 40 MPH AT TIMES THOUGH WINDS SHOULD DROP A
BIT AFTER SUNSET...SOME GUSTS AND INFLOW SHOULD CONTINUE.

.PREVIOUS DISCUSSION...
CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT
WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE
STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE
ENERGY.  PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES
WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT
PROGRESSES.

AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM
SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS
EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE
FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT.
MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO
INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE
NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE
AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER
POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH
GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A
PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT
IN MIND...
HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER
SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT.

WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE
LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN
PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER
TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT
OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS
OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR
THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR
ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER
THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION
BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS
AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED
HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE
WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF
THE WEEK.

.HYDROLOGY...
DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY
EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS
CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND
FLOODING TONIGHT.  300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS
LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K
INDEX.  PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK
CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS.  SHOULD
AGAIN BE VERY EFFICIENT WITH HIGH WCDS.  300-310K MOISTURE
CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD
BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS.
JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE
ADDITIONAL FLOODING.  QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS
PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL
MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST.

&&

.AVIATION...08/00Z
THUNDERSTORMS WITH LCL MVFR TO IFR CONDITIONS IN AND AROUND TSRA.
SFC WNDS WL RMN STG FROM THE SSW GUSTING TO 35 TO 39 KTS AT TIMES
THIS EVENING.  EXPECT TSRA TO BECOME WDSPRD LATE TONIGHT WITH SEVERE
WEATHER POSSIBLE FROM THIS AFTERNOON INTO THE OVERNIGHT TIMEFRAME.
STORMS WILL CONTINUE OVER THE REGION FOR MUCH OF THE TAF
PERIOD...SLOWLY DIMINISHING FROM NW TO SE DURING THE PERIOD./REV

&&

.DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY
ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE.

&&

SHORT TERM/AVIATION...COGIL/REV
LONG TERM...REV
Hazardous weather outlook, Jun 7, 5:11 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT SAT JUN 7 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074-
081>084-092>094-082215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-
LUCAS-TAYLOR-RINGGOLD-DECATUR-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ANOTHER SIGNIFICANT THUNDERSTORM EVENT IS UNFOLDING WITH SEVERE
WEATHER AND HEAVY FLOODING RAINS POSSIBLE TONIGHT.

ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE HAIL
...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL AMOUNTS
MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF THREE
INCHES LATER IN THE EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED
POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING.
THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST
THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH
WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY
RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR MANY AREAS AND POSSIBLY
INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE TONIGHT...
SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY.

IAZ075-085-086-095>097-082215-
MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
511 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TONIGHT. IF
STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL
FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM
CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK
WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST
LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE
WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO
BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY.

REV

In the hours before

Local storm report, Jun 7, 11:47 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     TSTM WND GST     DUNKERTON               42.57N 92.16W
06/07/2008  M67 MPH          BLACK HAWK         IA   MESONET

&&

RDONAVON
Local storm report, Jun 7, 11:52 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     HEAVY RAIN       ALDEN                   42.51N 93.38W
06/07/2008  M3.18 INCH       HARDIN             IA   TRAINED SPOTTER

            WATER IN RESIDENTIAL BASEMENTS.

&&

RUSSELL
Local storm report, Jun 8, 12:09 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1209 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 SSW SCARVILLE         43.42N 93.66W
06/07/2008  E1.00 INCH       WINNEBAGO          IA   NSSL-SHAVE

            TWO TREES TWO FEET IN DIAMETER ALSO BLOWN DOWN.

&&

RDONAVON
Local storm report, Jun 8, 12:17 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1217 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      WATERLOO                42.49N 92.35W
06/08/2008                   BLACK HAWK         IA   EMERGENCY MNGR

            6TH STREET AND LAFAYETTE IN WATERLOO UNDER WATER ONE HALF
            BLOCK IN EITHER DIRECTION

&&

STEACHOU
Local storm report, Jun 8, 12:51 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1251 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     2 SW DUNKERTON          42.55N 92.19W
06/07/2008                   BLACK HAWK         IA   TRAINED SPOTTER

            DELAYED REPORT OF A POWER POLE AND TRANFORMER DOWN.

&&

STEACHOU
Local storm report, Jun 8, 1:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
112 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HEAVY RAIN       ALDEN                   42.51N 93.38W
06/08/2008  M4.56 INCH       HARDIN             IA   TRAINED SPOTTER

&&

RUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:14 PM CDTTornado WarningDMXHumboldt, Webster, Wright46 min
Jun 7, 7:15 PM CDTTornado WarningDMXHamilton, Webster, Wright45 min
Jun 7, 7:32 PM CDTFlash Flood WarningDMXCrawford6 hr
Jun 7, 7:32 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac58 min
Jun 7, 7:41 PM CDTFlash Flood WarningDMXWebster6 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:03 PM CDTRiver Flood WarningDMXStory9 hr
Jun 7, 8:17 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright20 min
Jun 7, 8:23 PM CDTFlash Flood WarningDMXWright12 hr
Jun 7, 9:20 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 7, 9:24 PM CDTRiver Flood WarningDMXWapello62 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXEmmet14 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXHamilton, Webster6 days
Jun 7, 9:24 PM CDTRiver Flood WarningDMXPolk8 hr
Jun 7, 9:32 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer9 days
Jun 7, 9:55 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy6 hr
Jun 7, 10:05 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama29 min
Jun 7, 10:23 PM CDTAreal Flood WarningDMXWorth12 hr
Jun 7, 11:13 PM CDTSevere Thunderstorm WarningDMXPalo Alto33 min
Jun 7, 11:21 PM CDTSevere Thunderstorm WarningDMXBlack Hawk39 min
Jun 7, 11:27 PM CDTFlash Flood WarningDMXCarroll6 hr
Jun 7, 11:59 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Jun 8, 12:32 AM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright43 min
Jun 8, 12:44 AM CDTTornado WarningDMXFranklin, Wright31 min
Jun 8, 12:48 AM CDTAreal Flood WarningDMXCalhoun, Pocahontas, Sac13 hr
Jun 8, 1:08 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin52 min
Jun 8, 1:43 AM CDTFlash Flood WarningDMXWebster6 hr
Jun 8, 1:48 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler42 min
Jun 8, 3:18 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford42 min
Jun 8, 3:30 AM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Jun 8, 3:37 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass53 min
Jun 8, 3:51 AM CDTAreal Flood AdvisoryDMXHumboldt6 hr
Jun 8, 4:36 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock6 hr
Jun 8, 5:27 AM CDTAreal Flood WarningDMXCarroll12 hr
Jun 8, 5:40 AM CDTAreal Flood WarningDMXWinnebago12 hr
Jun 8, 6:06 AM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story24 min
Jun 8, 6:26 AM CDTSevere Thunderstorm WarningDMXMadison, Warren21 min
Jun 8, 6:37 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Jasper, Marshall, Polk, Story3 hr
Jun 8, 7:06 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Grundy3 hr
Jun 8, 7:14 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Tama46 min
Jun 8, 7:27 AM CDTFlash Flood WarningDMXBoone, Dallas, Polk, Story6 hr
Jun 8, 7:31 AM CDTFlash Flood WarningDMXJasper, Marshall6 hr
Jun 8, 7:35 AM CDTAreal Flood WarningDMXCrawford12 hr
Jun 8, 7:41 AM CDTAreal Flood WarningDMXWebster12 hr
Jun 8, 7:58 AM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 8, 8:17 AM CDTAreal Flood WarningDMXWright12 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXGreene37 hr
Jun 8, 8:58 AM CDTRiver Flood WarningDMXPolk7 days
Jun 8, 9:04 AM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 8, 9:27 AM CDTRiver Flood WarningDMXDallas, Polk37 hr
Jun 8, 9:44 AM CDTRiver Flood WarningDMXPolk7 hr
Jun 8, 9:46 AM CDTRiver Flood WarningDMXPolk45 hr
Jun 8, 9:59 AM CDTFlash Flood WarningDMXMadison, Warren6 hr
Jun 8, 10:53 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 8, 11:22 AM CDTAreal Flood WarningDMXAdair, Audubon, Bremer, Butler, Calhoun, Carroll and 21 more9 hr
Jun 8, 11:27 AM CDTRiver Flood WarningDMXPolk12 days
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory43 hr
Jun 8, 12:06 PM CDTRiver Flood WarningDMXStory34 hr
Jun 8, 1:37 PM CDTSevere Thunderstorm WarningDMXAdair, Cass53 min
Jun 8, 1:42 PM CDTRiver Flood WarningDMXMadison, Warren42 hr
Jun 8, 1:45 PM CDTAreal Flood WarningDMXBoone, Dallas, Jasper, Marshall, Polk, Story6 hr
Jun 8, 1:56 PM CDTFlash Flood WarningDMXCass5 hr
Jun 8, 2:03 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago, Worth6 hr
Jun 8, 2:22 PM CDTSevere Thunderstorm WarningDMXGreene, Hamilton, Webster38 min
Jun 8, 2:29 PM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie46 min
Jun 8, 2:36 PM CDTFlash Flood WarningDMXAdair, Greene, Guthrie, Webster5 hr
Jun 8, 2:52 PM CDTFlash Flood WarningDMXCerro Gordo6 hr
Jun 8, 2:56 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor49 min
Jun 8, 3:11 PM CDTFlash Flood WarningDMXBoone, Dallas, Hamilton, Wright5 hr
Jun 8, 3:16 PM CDTFlash Flood WarningDMXAdams, Taylor4 hr
Jun 8, 3:27 PM CDTTornado WarningDMXAdams, Ringgold, Taylor33 min
Jun 8, 3:32 PM CDTFlash Flood WarningDMXButler6 hr
Jun 8, 3:48 PM CDTFlash Flood WarningDMXJasper, Marshall, Tama4 hr
Jun 8, 4:09 PM CDTFlash Flood WarningDMXMadison, Ringgold, Union3 hr
Jun 8, 4:15 PM CDTTornado WarningDMXMarshall, Tama45 min
Jun 8, 4:22 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren38 min
Jun 8, 4:25 PM CDTTornado WarningDMXClarke, Madison, Union20 min
Jun 8, 4:36 PM CDTTornado WarningDMXTama24 min
Jun 8, 4:41 PM CDTFlash Flood WarningDMXClarke, Lucas, Marion, Warren3 hr
Jun 8, 4:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Warren24 min

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.